Georgia, 2004

Damaging Wind in Georgia, June 3, 2004

June 3, 2004 · NWS JAX · 1 event in 1 county or zone

Trees down just north of St.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Trees down just north of St. George

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 3, 1:58 PM EST, 2 hours 52 minutes earlier.

Area forecast discussion, Jun 3, 1:58 PM EST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
258 PM EDT THU JUN 3 2004

...SEVERE THUNDERSTORM WATCH FOR MOST OF AREA UNTIL 5 PM EDT...

.SHORT TERM...SIMILAR SCENARIO IS OCCURRING TODAY AS IN PREVIOUS
DAYS. STORMS BEGAN IN MORNING ALONG OLD BOUNDARY OVER SRN TIER THEN
SPREAD EASTWARD AND ARE INTERACTING WITH THE SEABREEZE. ANOTHER MCS
HAS MOVED ACROSS THE PANHANDLE AND WILL SOON REACH OUR WESTERN
ZONES. EXPECT STORMS TO CONTINUE WITH THIS SYSTEM WELL INTO THE
EVENING HOURS AS IT INTERSECTS OUTFLOWS AND THE SEA BREEZE.

A MID/UPPER TROUGH WILL DIVE TOWARDS THE GULF COAST ON FRIDAY
ACCOMPANIED BY AREA OF VORTICITY AND SFC FRONT THAT WILL AFFECT THE
CWA DURING THE AFTERNOON. WILL GO WITH 50 PERCENT POPS AREA WIDE.
MODELS SHOW FRONT STALLING ACROSS SE GA AS UPPER TROUGH HANGS AROUND
MOST OF WEEKEND WITH A SERIES OF VORT MAXES MOVING ALONG SFC
BOUNDARY. ON SUNDAY A RIDGE BEGINS TO BUILD FROM THE ATLANTIC
LIFTING THE FRONT NWD.

.LONG TERM...WILL FINALLY SEE AN END TO THE MCS TYPE STORMS AND
RETURN TO SEASONABLE DIURNAL CONVECTION AS RIDGE BUILDS INTO
REGION. SOME ADDITIONAL TROPICAL MOISTURE COULD PUSH NWD IN MID WEEK
ALLOWING FOR INCREASE IN POPS.
&&

.MARINE...SURFACE RIDGE WILL CONTINUE SOUTH OF THE AREA THROUGH
SATURDAY AND THEN MOVE NORTH SUNDAY. SOUTHERLY FLOW TO CONTINUE THROUGH
THE PERIOD WITH A NOCTURNAL SURGE EACH NIGHT. MAIN CONCERN WILL BE
FOR STRONG TO POSSIBLY SEVERE THUNDERSTORMS MOVING RAPIDLY OFFSHORE
THROUGH FRIDAY.
&&

.FIRE WX...NO CONCERNS OTHER THAN THUNDERSTORMS.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 69 86 68 88 / 60 50 20 40
SSI 72 84 72 84 / 50 50 30 50
JAX 69 89 69 87 / 50 50 30 50
SGJ 70 85 72 85 / 50 50 30 50
GNV 69 89 69 89 / 50 50 30 50
OCF 69 89 69 88 / 50 50 40 50
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

MKT/PP
Hazardous weather outlook, Jun 3, 3:58 PM EST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
458 PM EDT THU JUN 3 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-041000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
458 PM EDT THU JUN 3 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS EVENING AND TONIGHT...

...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT FOR EASTERN SOUTHEAST
GEORGIA AND NORTHEAST FLORIDA...

THUNDERSTORMS ALONG AND AHEAD OF A SQUALL LINE MOVING EAST AROUND 30
MPH WILL CONTINUE TO MOVE THROUGH THE AREA THIS EVENING. ISOLATED
SEVERE THUNDERSTORMS CAN BE EXPECTED AND WILL PRODUCE LARGE HAIL...
STRONG GUSTY WINDS UP TO 60 MPH...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO ACTIVATE IN THE WATCH AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MKT/ABE

In the hours before

Special weather statement, Jun 3, 4:10 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
510 PM EDT THU JUN 3 2004

GAZ134-151-032200-
BACON GA-PIERCE GA-
510 PM EDT THU JUN 3 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PIERCE AND BACON
COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 600 PM EDT...

AT 510 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES SOUTH OF ALMA...
MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND NEW LACY...ALMA...BLACKSHEAR...BRISTOL AND
PATTERSON THROUGH 600 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. PERIODS OF HEAVY
RAIN WILL REDUCE VISIBILITIES AND CAUSE MINOR TEMPORARY FLOODING ON
ROADWAYS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Local storm report, Jun 3, 4:17 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
517 PM EDT THU JUN 03 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             10 S GAINESVILLE        29.53N 82.34W
06/03/2004  0.88 INCH        ALACHUA            FL   PUBLIC

            PUBLIC REPORT OF NICKEL SIZE HAIL.

0450 PM     TSTM WND DMG     HOMERVILLE              31.04N 82.75W
06/03/2004                   CLINCH             GA   PUBLIC

            PUBLIC REPORT OF TREES DOWN IN RURAL EASTERN CLINCH
            COUNTY ALONG ANTIOCH ROAD.

0500 PM     TSTM WND DMG     HIGH SPRINGS            29.82N 82.59W
06/03/2004                   ALACHUA            FL   TRAINED SPOTTER

            SPOTTER REPORTED LARGE PINE TREE - 8 INCH DIAMETER - DOWN

            IN THE EDGEWOOD SUBDIVISION ABOUT 1 MILE SOUTH OF US 441.

0500 PM     TSTM WND DMG     GAINESVILLE             29.67N 82.34W
06/03/2004                   ALACHUA            FL   EMERGENCY MNGR

            TREE DOWN ON A HOUSE IN NORTHEAST PART OF GAINESVILLE.
            MINOR DAMAGE TO THE HOME.

&&

HESS
Special weather statement, Jun 3, 4:17 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
517 PM EDT THU JUN 3 2004

FLZ023>025-032215-
BAKER FL-DUVAL FL-NASSAU FL-
517 PM EDT THU JUN 3 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU...EASTERN
BAKER AND DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL
VALID UNTIL 615 PM EDT...

AT 517 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTHEAST OF
MACCLENNY...OR ABOUT 16 MILES NORTHEAST OF RAIFORD...MOVING NORTHEAST
AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND MACCLENNY...GLEN ST. MARY...BALDWIN...JACKSONVILLE
INTERNATIONAL AND CALLAHAN THROUGH 615 PM EDT. HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Jun 3, 4:20 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
520 PM EDT THU JUN 3 2004

FLZ031-032-037-040-032200-
BRADFORD FL-CLAY FL-MARION FL-PUTNAM FL-
520 PM EDT THU JUN 3 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRADFORD...CLAY...
MARION AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL
VALID UNTIL 600 PM EDT...

AT 520 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
4 MILES NORTHWEST OF SAMPSON TO 3 MILES SOUTHWEST OF PUTNAM HALL TO 4
MILES NORTHWEST OF FORT MCCOY...OR ALONG A LINE EXTENDING FROM 6
MILES SOUTHEAST OF LAKE BUTLER TO 3 MILES EAST OF MELROSE TO 4 MILES
NORTHWEST OF FORT MCCOY...MOVING NORTHEAST AT 20 MPH. THIS CLUSTER OF
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SAMPSON...KEYSTONE
HEIGHTS...HAMPTON...FORT MCCOY...PUTNAM HALL...JOHNSON...STARKE AND
ORANGE SPRINGS THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Jun 3, 4:26 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
526 PM EDT THU JUN 3 2004

GAZ152-032215-
BRANTLEY GA-
526 PM EDT THU JUN 3 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY COUNTY
FOR STRONG THUNDERSTORM WINDS VALID UNTIL 615 PM EDT...

AT 526 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS MOVING INTO WESTERN BRANTLEY COUNTY
ABOUT 7 MILES SOUTH OF HOBOKEN...MOVING EAST AT 25 MPH. THIS CLUSTER
OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
HOBOKEN...HICKOX...NAHUNTA...RAYBON AND ATKINSON THROUGH 615 PM EDT.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jun 3, 4:41 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
541 PM EDT THU JUN 3 2004

GAZ165-032230-
INLAND CAMDEN GA-
541 PM EDT THU JUN 3 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 630 PM EDT...

AT 541 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS APPROACHING WESTERN CAMDEN
COUNTY...ABOUT 8 MILES SOUTHWEST OF TARBORO...OR ABOUT 9 MILES
NORTHEAST OF FOLKSTON...MOVING EAST AT 25 MPH. THIS LINE OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
TARBORO...WAVERLY...WOODBINE AND COLESBURG THROUGH 630 PM EDT. HAIL
UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI

The radar

The Jacksonville radar (KJAX), 32 km away, was scanning. The volume nearest the first event began at 21:48 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Charlton

When
June 3, 4:50 PM EST
Where
Charlton County, St George
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
30.517, -82.033

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396527.